MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-371
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Tha was performed for left hip of the female patient on (b)(6), 2023.The revision surgery was performed on (b)(6), 2023 because of frequent dislocations.Accidently, the exeter v40 stem and the delta v40 ceramic head were implanted in combination in the revision surgery.The surgeon decides that the stem and the head are left as they are in the patient's hip and will keep monitoring.The issue was that the cup with the liner was come off (dislocated) while the head was fixed to the stem.Because the doctor took into consideration the fact that the cup was installed at an incorrect angle and the anteversion angle of the stem was too sharp, the entire implant products, including not only the cup and liner but also the head and stem, were replaced.This record was opened for revision surgery by frequent dislocations and incorrect combination implantation in the revision surgery was opened in another record.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving an exeter stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to the cup with the liner was come off (dislocated).The shell and stem were revised as they were installed in the incorrect position.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Tha was performed for left hip of the female patient on (b)(6) 2023.The revision surgery was performed on (b)(6) 2023 because of frequent dislocations.Accidently, the exeter v40 stem and the delta v40 ceramic head were implanted in combination in the revision surgery.The surgeon decides that the stem and the head are left as they are in the patient's hip and will keep monitoring.The issue was that the cup with the liner was come off (dislocated) while the head was fixed to the stem.Because the doctor took into consideration the fact that the cup was installed at an incorrect angle and the anteversion angle of the stem was too sharp, the entire implant products, including not only the cup and liner but also the head and stem, were replaced.This record was opened for revision surgery by frequent dislocations and incorrect combination implantation in the revision surgery was opened in another record.

Brand Name
EXETER V40 STEM 37.5MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18144495
Report Number0002249697-2023-01416
Device Sequence Number17861106
Product Code LPH
UDI-Device Identifier04546540153258
UDI-Public04546540153258
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-371
Device Lot NumberG8356612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight50 KG